Persistent hypogammaglobulinemia due to immunoglobulin class switch impairment by peri-transplant rituximab therapy

Kentaro Mizuhara, Nobuharu Fujii, Yusuke Meguri, Takahide Takahashi, Michinori Aoe, Makoto Nakamura, Keisuke Seike, Yasuhisa Sando, Keiko Fujii, Masaya Abe, Yuichi Sumii, Tomohiro Urata, Yuki Fujiwara, Kyosuke Saeki, Noboru Asada, Daisuke Ennishi, Hisakazu Nishimori, Ken ichi Matsuoka, Yoshinobu Maeda

Research output: Contribution to journalArticle

Abstract

Post-transplant lymphoproliferative disorder (PTLD) is one of the most serious complications of allogeneic hematopoietic stem cell transplantation (HSCT). Rituximab is effective for PTLD; however, rituximab can produce adverse effects, including hypogammaglobulinemia. Here, we present the case of an 18-year-old female with refractory cytopenia of childhood who developed persistent selective hypogammaglobulinemia with low immunoglobulin G (IgG) 2 and IgG4 levels and monoclonal protein after rituximab therapy against probable PTLD. Despite B-cell recovery, the serum IgG levels gradually declined, reaching < 300 mg/dL at 33 months after rituximab treatment. In addition, class-switched memory (CD27 +IgD) B cells were limited in phenotypic analysis. These findings suggest that peri-HSCT rituximab may contribute to an abnormal B-cell repertoire induced by impaired immunoglobulin class switch.

Original languageEnglish
Pages (from-to)422-426
Number of pages5
JournalInternational journal of hematology
Volume112
Issue number3
DOIs
Publication statusPublished - Sep 1 2020

Keywords

  • Allogeneic hematopoietic stem cell transplantation
  • Hypogammaglobulinemia
  • Monoclonal protein
  • Post-transplant lymphoproliferative disorder
  • Rituximab

ASJC Scopus subject areas

  • Hematology

Fingerprint Dive into the research topics of 'Persistent hypogammaglobulinemia due to immunoglobulin class switch impairment by peri-transplant rituximab therapy'. Together they form a unique fingerprint.

  • Cite this